MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035442540
Medical Device Problem Codes Fracture (1260); Expulsion (2933)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an anterior communicating artery (acom artery) ruptured aneurysm case after deployment of the subject coil the physician was withdrawing the microcatheter and the proximal end part of the coil fractured and deviated from the aneurysm.A snare device was used to remove the coil.The procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that two pieces of the cut microcatheter were returned with the main coil detached.There was a snare device found inserted in the cut microcatheter.The coil delivery wire was not returned.The main coil was seen kinked/bent and found to be stretched.Functional inspection was not required as the returned coil wasn¿t broken.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed during device analysis as the device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.However, the main coil was not fractured, and the entire coil was returned.It was reported that after deployment of the coil, while pulling back the microcatheter, the coil was jammed in the tip of the microcatheter and pulled out of the coil mass.A snare had to be used to retrieve the coil from the patient.The physician perceived the coil to have fractured but based on the returned device inspection it was confirmed that the coil had not broken but was damaged.An assignable cause of not confirmed will be assigned to the as reported 'main coil broken/fractured during use'.An assignable cause of procedural factors will be assigned to the as reported 'coil in catheter friction', 'coil jammed', 'main coil protrusion' and the as analyzed 'main coil kinked/bent', 'main coil stretched' as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 2.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20965055
Report Number3008881809-2024-00609
Device Sequence Number15548267
Product Code HCG
UDI-Device Identifier07613252600305
UDI-Public(01)07613252600305(17)270206(10)24717791
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035442540
Device Lot Number24717791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; GUIDEWIRE (UNKNOWN).; SNARE (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose